MAUDE Adverse Event Report: LIMFLOW INC LIMFLOW ARC; CATHETER FOR CROSSING TOTAL OCCLUSIONS

LIMFLOW INC LIMFLOW ARC; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number AC-US-23
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
A patient with clti (chronic limb-threatening ischemia), classified as rutherford category 5, underwent a tadv procedure (transcatheter arterialization of deep veins) using the limflow devices on (b)(6) 2025.The arc device was flushed with viperslide at the physician's discretion and inserted into the body for use.The command guidwire was used to deliver the device.The physician originally had difficulty throwing the needle forward.The account manager reminded the physician that the vessel was extremely calcified.After multiple attempts to snare into the v-ceiver, the physician noticed the needle was no longer communicating to the slider.At this moment it was decided to walk out the arc device.Once the device was out of the body, it noticed that the wire was wrapped multiple times around the catheter and that the monorail tip of the catheter broke off.There were no remnants of the device left in the body.The physician pulled out another arc device and crossed the anatomy successfully.
 
Additional Manufacturer Narrative
The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or usual findings.The device has been returned to the manufacturer for evaluation.Upon completion of the investigation a follow-up report will be submitted.There have been no similar complaint events for this lot number.Manufacturer reference: (b)(6).
 
Additional Manufacturer Narrative
The device (arc) identifiers were provided, and the lot history records were reviewed by confluent medical technologies.There were no discrepancies or unusual findings.There have been no similar complaint events for this lot number.The device has been returned to the manufacturer and evaluated.The catheter was visually inspected and the attending limflow field representative was interviewed.Based on conducted manufacturing documentation review, a link to a manufacturing event deviation could not be established to explain the issue described in this complaint report.The contract manufacturer has confirmed that this manufacturing lot has been produced in accordance with approved procedures and specifications.Evaluation of the complaint device identified a major tear of the catheter outer shaft on the distal end of the device which ultimately resulted in the detachment of the catheter tip during device withdrawal from the patient.Identified damage on the device's external surface and catheter tip detachment is indicative of the tracking guidewire being wrapped around the outer shaft of the catheter from excessive rotations employed by the user in an attempt to penetrate the calcified arterial vessel wall.As noted by the attending limflow field representative, when the user was withdrawing the complaint device out from the patient's body, the catheter shaft was seen to be wrapped by the tracking guidewire.The risk of wire wrap is already captured in the limflow arc instructions for use (ifu), within the precaution list, among additional outlined potential risks that are listed below which could contribute to the occurrence of this type of failure.Limflow arc ifu relevant cautions: - excessive rotation, bending, or kinking of limflow arc may affect its performance.Withdraw the limflow arc if it becomes excessively kinked.- excessive calcification at the site of re-entry may impair performance.- do not rotate more than 360 degrees in any one direction as this may cause wrapping of the tracking guidewire around the catheter shaft.Based on the conducted investigation, the root cause of the issue described in this complaint report has been determined to be related to use.
 
Event or Problem Description
A patient with clti (chronic limb-threatening ischemia), classified as rutherford category 5, underwent a tadv procedure (transcatheter arterialization of deep veins) using the limflow devices on (b)(6) 2025.The arc device was flushed with viperslide at the physician's discretion and inserted into the body for use.The command guidwire was used to deliver the device.The physician originally had difficulty throwing the needle forward.The account manager reminded the physician that the vessel was extremely calcified.After multiple attempts to snare into the v-ceiver, the physician noticed the needle was no longer communicating to the slider.At this moment it was decided to walk out the arc device.Once the device was out of the body, it noticed that that the wire was wrapped multiple times around the catheter and that the monorail tip of the catheter broke off.There were no remnants of the device left in the body.The physician pulled out another arc device and crossed the anatomy successfully.

Brand Name
LIMFLOW ARC
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
LIMFLOW INC
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
CONFLUENT MEDICAL TECHNOLOGIES
alajuela province
alajuela,
CS  
Manufacturer Contact
jayme yamaguchi-owens
6001 oak canyon
irvine, CA 92618
8779234747
MDR Report Key21213567
Report Number3023527320-2025-00001
Device Sequence Number15652341
Product Code PDU
UDI-Device Identifier00850041730158
UDI-Public00850041730158
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K221541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model NumberAC-US-23
Device Lot Number82310689
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date01/22/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND GUIDEWIRE (ABBOTT); COMMAND GUIDEWIRE (ABBOTT)
Patient Age63 YR
Patient SexMale